0
Research Papers

Uncertain Dynamic Responses of Fuzzy Arbitrary-Order Damped Beam

[+] Author and Article Information
Diptiranjan Behera

Department of Mathematics,
National Institute of Technology Rourkela,
Odisha 769 008, India
e-mail: diptiranjanb@gmail.com

S. Chakraverty

Department of Mathematics,
National Institute of Technology Rourkela,
Odisha 769 008, India
e-mail: sne_chak@yahoo.com

Smita Tapaswini

Department of Mathematics,
National Institute of Technology Rourkela,
Odisha 769 008, India
e-mail: smitatapaswini@gmail.com

1Corresponding author.

Manuscript received August 26, 2014; final manuscript received January 14, 2015; published online October 2, 2015. Assoc. Editor: Alba Sofi.

ASME J. Risk Uncertainty Part B 1(4), 041007 (Oct 02, 2015) (9 pages) Paper No: RISK-14-1042; doi: 10.1115/1.4030440 History: Received August 26, 2014; Accepted April 27, 2015; Online October 02, 2015

Uncertain dynamic responses of fuzzy fractionally damped beams have been studied using the newly developed double parametric form of fuzzy numbers subject to unit step and impulse loads. Uncertainties are assumed to be present in the initial conditions, and these are modeled through triangular convex normalized fuzzy sets. Using the alpha-cut form, the corresponding beam equation is first converted to an interval-based fuzzy equation. Next, it has been transformed to crisp form by applying a double-parametric form of fuzzy numbers. Finally, homotopy perturbation method (HPM) has been used to solve the same for obtaining the general fuzzy responses. Various numerical examples are taken into consideration. The results are plotted.

FIGURES IN THIS ARTICLE
<>
Copyright © 2015 by ASME
Your Session has timed out. Please sign back in to continue.

References

Samko, S. G., Kilbas, A. A., and Marichev, O. I., 1993, Fractional Integrals and Derivatives: Theory and Application, Gordon and Breach Science Publishers, Langhorne, PA.
Miller, K. S., and Ross, B., 1993, An Introduction to the Fractional Calculus and Fractional Differential Equations, John Wiley and Sons, New York.
Oldham, K. B., and Spanier, J., 1974, The Fractional Calculus, Academic Press, New York.
Kiryakova, V. S., 1993, Generalized Fractional Calculus and Applications, Longman Scientific and Technical, London.
Podlubny, I., 1999, Fractional Differential Equations, Academic Press, New York.
Kilbas, A. A., Srivastava, H. M., and Trujillo, J. J., 2006, Theory and Applications of Fractional Differential Equations, Elsevier, New York.
Suarez, L. E., and Shokooh, A., 1997, “An Eigenvector Expansion Method for the Solution of Motion Containing Fractional Derivatives,” ASME J. Appl. Mech., 64(3), pp. 629–635. [CrossRef]
Yuan, L., and Agrawal, O. P., 2002, “A Numerical Scheme for Dynamic Systems Containing Fractional Derivatives,” ASME J. Vib. Acoust., 124(2), pp. 321–324. 10.1115/1.1448322
Behera, D., and Chakraverty, S., 2013, “Numerical Solution of Fractionally Damped Beam by Homotopy Perturbation Method,” Cent. Eur. J. Phys., 11(6), pp. 792–798. 10.2478/s11534-013-0201-9
Chakraverty, S., and Behera, D., 2013, “Dynamic Responses of Fractionally Damped Mechanical System Using Homotopy Perturbation Method,” Alexandria Eng. J., 52(3), pp. 557–562. 10.1016/j.aej.2013.04.007
Odibat, Z. M., and Momani, S., 2008, “An Algorithm for the Numerical Solution of Differential Equations of Fractional Order,” J. Appl. Math. Inf., 26(1–2), pp. 15–27.
Jumarie, G., 2009, “Table of Some Basic Fractional Calculus Formulae Derived From a Modified Riemann-Liouville Derivative for Non-Differentiable Functions,” Appl. Math. Lett., 22(3), pp. 378–385. 10.1016/j.aml.2008.06.003
Wei, Z., Li, Q., and Che, J., 2010, “Initial Value Problems for Fractional Differential Equations Involving Riemann-Liouville Sequential Fractional Derivative,” J. Math. Anal. Appl., 367(1), pp. 260–272. 10.1016/j.jmaa.2010.01.023
Qian, D., Li, C., Agarwal, R. P., and Wong, P. J. Y., 2010, “Stability Analysis of Fractional Differential System With Riemann-Liouville Derivative,” Math. Comput. Modell., 52(5–6), pp. 862–874. 10.1016/j.mcm.2010.05.016
Rahimy, M., 2010, “Applications of Fractional Differential Equations,” Appl. Math. Sci., 4(50), pp. 2453–2461.
Zadeh, L., 1965, “Fuzzy sets,” Inf. Control, 8(3), pp. 338–353. 10.1016/S0019-9958(65)90241-X
Hanss, M., and Turrin, S., 2010, “A Fuzzy-Based Approach to Comprehensive Modelling and Analysis of Systems With Epistemic Uncertainties,” Struct. Saf., 32(6), pp. 433–441. 10.1016/j.strusafe.2010.06.003
Rao, M. V. R., Pownuk, A., Vandewalle, S., and Moens, D., 2010, “Transient Response of Structures With Uncertain Structural Parameters,” Struct. Saf., 32(6), pp. 449–460. 10.1016/j.strusafe.2010.05.001
Farkas, L., Moens, D., Donders, S., and Vandepitte, D., 2012, “Optimisation Study of a Vehicle Bumper Subsystem With Fuzzy Parameters,” Mech. Syst. Signal Process., 32, pp. 59–68. 10.1016/j.ymssp.2011.11.014
Behera, D., and Chakraverty, S., 2013, “Fuzzy Analysis of Structures With Imprecisely Defined Properties,” Comput. Model. Eng. Sci., 96(5), pp. 317–337.
Behera, D., and Chakraverty, S., 2013, “Fuzzy Finite Element Analysis of Imprecisely Defined Structures With Fuzzy Nodal Force,” Eng. Appl. Artif. Intell., 26(10), pp. 2458–2466. 10.1016/j.engappai.2013.07.021
Behera, D., and Chakraverty, S., 2014, “Solving Fuzzy Complex System of Linear Equations,”Inf. Sci., 277, pp. 154–162. 10.1016/j.ins.2014.02.014
Tapaswini, S., and Chakraverty, S., 2014, “Non-Probabilistic Solution of Uncertain Vibration Equation of Large Membranes Using Adomian Decomposition Method,” Sci. World J., 2014, pp. 1–11. 10.1155/2014/308205
Agrawal, R. P., Lakshmikantham, V., and Nieto, J. J., 2010, “On the Concept of Solution for Fractional Differential Equations With Uncertainty,” Nonlinear Anal., 72(6), pp. 2859–2862. 10.1016/j.na.2009.11.029
Arshad, S., and Lupulescu, V., 2011, “On the Fractional Differential Equations With Uncertainty,” Nonlinear Anal., 74(11), pp. 3685–3693. 10.1016/j.na.2011.02.048
Mohammed, O. H., Fadhel, S. F., and Fajer, A. A. K., 2011, “Differential Transform Method for Solving Fuzzy Fractional Initial Vale Problems,” J. Basrah Res., 37(4), pp. 158–170.
Wang, H., and Liu, Y., 2011, “Existence Results for Fractional Fuzzy Differential Equations With Finite Delay,” Int. Math. Forum, 6(51), pp. 2535–2538.
Salahshour, S., Allahviranloo, T., and Abbasbandy, S., 2012, “Solving Fuzzy Fractional Differential Equations by Fuzzy Laplace Transforms,” Commun. Nonlinear Sci. Numer. Simul., 17(3), pp. 1372–1381. 10.1016/j.cnsns.2011.07.005
Karthikeyan, K., and Chandran, C., 2011, “Existence Results for Functional Fractional Fuzzy Impulsive Differential Equations,” Int. J. Contemp. Math. Sci., 6(39), pp. 1941–1954.
Jeong, J. U., 2010, “Existence Results for Fractional Order Fuzzy Differential Equations With Infinite Delay,” Int. Math. Forum, 5(65), pp. 3221–3230.
Ahmad, M. Z., Hasan, M. K., and Abbasbandy, S., 2013, “Solving Fuzzy Fractional Differential Equations Using Zadeh’s Extension Principle,” Sci. World J., 2013, pp. 1–11. 10.1155/2013/454969.
He, J. H., 1999, “Homotopy Perturbation Technique,” Comput. Methods Appl. Mech. Eng., 178(3–4), pp. 257–262. 10.1016/S0045-7825(99)00018-3
He, J. H., 2000, “A Coupling Method of a Homotopy Technique and a Perturbation Technique for Non-Linear Problems,” Int. J. Nonlinear Mech., 35(1), pp. 37–43. 10.1016/S0020-7462(98)00085-7
Ross, T. J., 2004, Fuzzy Logic With Engineering Applications, John Wiley & Sons, New York.
Zimmermann, H. J., 2001, Fuzzy Set Theory and its Application, Kluwer Academic Publishers, London.
Zu-feng, L., and Xiao-yan, T., 2007, “Analytical Solution of Fractionally Damped Beam by Adomian Decomposition Method,” Appl. Math. Mech., 28(2), pp. 219–228. 10.1007/s10483-007-0210-zs

Figures

Grahic Jump Location
Fig. 1

Fuzzy unit step response for ω=5  rad/s, η=0.5, and λ=0.2

Grahic Jump Location
Fig. 2

Fuzzy unit step response for ω=10  rad/s, η=0.05, and λ=0.5

Grahic Jump Location
Fig. 3

Interval unit step response for (a) α=0.4 and (b) α=0.8 with ω=5  rad/s, η=0.5, λ=0.2, and α=1

Grahic Jump Location
Fig. 4

Interval unit step response for (a) α=0.4 and (b) α=0.8 with ω=10  rad/s, η=0.05, λ=0.5, and α=1

Grahic Jump Location
Fig. 5

Interval unit step response for (a) α=0.4 and (b) α=0.8 with ω=5  rad/s, η=0.5, λ=0.5, and α=1

Grahic Jump Location
Fig. 6

Interval unit step response for (a) α=0.4 and (b) α=0.8 with ω=5  rad/s, η=0.5, λ=0.8, and α=1

Grahic Jump Location
Fig. 7

Fuzzy unit impulse response for ω=5  rad/s, η=0.5, and λ=0.2

Grahic Jump Location
Fig. 8

Fuzzy unit impulse response for ω=10  rad/s, η=0.5, and λ=0.5

Grahic Jump Location
Fig. 9

Fuzzy unit impulse response for ω=5  rad/s, η=0.05, and λ=0.8

Grahic Jump Location
Fig. 10

Fuzzy unit impulse response for ω=10  rad/s, η=0.05, and λ=0.2

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Articles from Part A: Civil Engineering
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In